MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT-GII; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT-GII; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLYMER
Model Number V0100012
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that revision surgery will be performed due to probable instability of the knee joint.In the primary surgery, a gii system was implanted on the right knee.During the medical consult, it was noticed the label for the visionaire instrument used was for a left knee, which may be causing the instability problem in the patient.It is uncertain if the devices were mislabeled or if a mistake was made at the time of the implantation.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that surgery was recommended due to probable instability of the knee joint.In the primary surgery, a genesis ii system was implanted on the right knee.The affected genesis ii left visionaire cutting block, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Complaint history review did not identify any other similar incident.The engineering evaluation by our visionaire team noted that after evaluation, it was found that the case as well as the images were all booked as a left knee.If the implant was used on a right knee, as stated in the complaint, it is considered off label use.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.Possible cause could include but not limited to user error.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
VISIONAIRE LT CUTTING BLOCK KIT-GII
Common Device Name
PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9449008
Report Number1020279-2019-04373
Device Sequence Number16916737
Product Code JWH
UDI-Device Identifier03596010653116
UDI-Public03596010653116
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2015
Device Model NumberV0100012
Device Catalogue NumberV0100012
Device Lot Number00026393V1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1